Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Tingling and pins and needles sensation in arm. MRI done. Prescribed amitriptyline. Suggestions?

I am a 66 yr old female and I have been having tingling and pins and needles down my left arm intermittently for the last 8 months. I have been to a chiropracter and an osteopath, have had neck and back x-rays (which just showed wear and tear), and been to a spinal specialist mainly to get an MRI scan which he did not think I needed. ( I also had sciatica last year which I still get in my left leg at night.) I can get rid of the tingling in my left arm by turning my head to the right or raising my left arm above my head. My GP has prescribed Amitriptyline to help me sleep and I have also had anti inflammatory tablets. Any suggestions or advice or exercises I can do to help would be greatly appreciated.
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  193
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Hi. at your age it is common to have changes of wear and tear on X-rays. Some times these changes of aging bone can cause compression of the nerves which pass between neck vertebral bones. MRI scan may definitely help in pin pointing the location of compression. Neck collars to restrict movements at the neck and provide support may be useful. Use of hard bed with soft thin pillow may be helpful. Physical therapist can teach you some neck exercises. Good luck.
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor